Alert archive / Massachusetts / Flash Flood Watches in 2018

Flash Flood Watch 2, NWS Boston/Norton, MA

July 5, 20187 counties in Massachusetts; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this flash flood watch at Jul 5, 2018, 3:30 PM EDT for 7 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Jul 6, 2018, 6:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2018, 3:30 PM EDT (19:30 UTC)
In effect from
Jul 6, 2018, 6:00 AM EDT
Expired
Jul 6, 2018, 3:36 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Barnstable County, MA, Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 3 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2018-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2018-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

005 
WGUS61 KBOX 051930
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Boston/Norton MA
330 PM EDT Thu Jul 5 2018

MAC001-005-009-017-021-023-025-RIC001-003-005-007-009-060330-
/O.NEW.KBOX.FF.A.0002.180706T1000Z-180706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable-Bristol-Essex-Middlesex-Norfolk-Plymouth-Suffolk-Kent-
Newport-Providence-Washington-
Including the cities of Chatham, Falmouth, Provincetown, 
Fall River, New Bedford, Taunton, Gloucester, Lawrence, 
Framingham, Lowell, Foxborough, Quincy, Brockton, Plymouth, 
Boston, Bristol, Warwick, Newport, Providence, Block Island, 
and Westerly
330 PM EDT Thu Jul 5 2018

...FLASH FLOOD WATCH IN EFFECT FROM EARLY FRIDAY MORNING THROUGH 
FRIDAY AFTERNOON...

The National Weather Service in Boston/Norton has issued a

* Flash Flood Watch for portions of Massachusetts and Rhode 
  Island, including the following counties, in Massachusetts, 
  Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth, and 
  Suffolk. In Rhode Island, Bristol, Kent, Newport, Providence, 
  and Washington. 

* From early Friday morning through Friday afternoon

* Showers and thunderstorms are expected to cross eastern
  Massachusetts and Rhode Island during Friday. Some of the
  thunderstorms will be capable of producing very heavy rainfall
  in a short period of time. Thus the potential exists for
  significant urban and poor drainage flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
091 
WGUS61 KBOX 060202
FFABOX

Flood Watch
National Weather Service Boston/Norton MA
1002 PM EDT Thu Jul 5 2018

MAC001-005-009-017-021-023-025-RIC001-003-005-007-009-061015-
/O.CON.KBOX.FF.A.0002.180706T1000Z-180706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable-Bristol-Essex-Middlesex-Norfolk-Plymouth-Suffolk-Kent-
Newport-Providence-Washington-
Including the cities of Chatham, Falmouth, Provincetown, 
Fall River, New Bedford, Taunton, Gloucester, Lawrence, 
Framingham, Lowell, Foxborough, Quincy, Brockton, Plymouth, 
Boston, Bristol, Warwick, Newport, Providence, Block Island, 
and Westerly
1002 PM EDT Thu Jul 5 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM EDT FRIDAY
THROUGH FRIDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of Massachusetts and Rhode Island, including the 
  following counties, in Massachusetts, Barnstable, Bristol, 
  Essex, Middlesex, Norfolk, Plymouth, and Suffolk. In Rhode 
  Island, Bristol, Kent, Newport, Providence, and Washington. 

* From 6 AM EDT Friday through Friday afternoon

* Showers and thunderstorms are expected to cross eastern
  Massachusetts and Rhode Island during Friday. Some of the
  thunderstorms will be capable of producing very heavy rainfall
  in a short period of time. Thus the potential exists for
  significant urban and poor drainage flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
805 
WGUS61 KBOX 060741
FFABOX

Flood Watch
National Weather Service Boston/Norton MA
341 AM EDT Fri Jul 6 2018

MAC001-005-009-017-021-023-025-RIC001-003-005-007-009-061545-
/O.CON.KBOX.FF.A.0002.180706T1000Z-180706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable-Bristol-Essex-Middlesex-Norfolk-Plymouth-Suffolk-Kent-
Newport-Providence-Washington-
Including the cities of Chatham, Falmouth, Provincetown, 
Fall River, New Bedford, Taunton, Gloucester, Lawrence, 
Framingham, Lowell, Foxborough, Quincy, Brockton, Plymouth, 
Boston, Bristol, Warwick, Newport, Providence, Block Island, 
and Westerly
341 AM EDT Fri Jul 6 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

The Flash Flood Watch continues for

* Portions of Massachusetts and Rhode Island, including the 
  following counties, in Massachusetts, Barnstable, Bristol, 
  Essex, Middlesex, Norfolk, Plymouth, and Suffolk. In Rhode 
  Island, Bristol, Kent, Newport, Providence, and Washington. 

* Through this afternoon

* Showers and thunderstorms will cross eastern Massachusetts and
  Rhode Island late this morning into late afternoon. Some of the
  thunderstorms will be capable of producing very heavy rainfall 
  in a short period of time. Thus the potential exists for 
  significant urban and poor drainage flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
869 
WGUS61 KBOX 061554
FFABOX

Flood Watch
National Weather Service Boston/Norton MA
1154 AM EDT Fri Jul 6 2018

MAC001-005-009-017-021-023-025-RIC001-003-005-007-009-062200-
/O.CON.KBOX.FF.A.0002.000000T0000Z-180706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable-Bristol-Essex-Middlesex-Norfolk-Plymouth-Suffolk-Kent-
Newport-Providence-Washington-
Including the cities of Chatham, Falmouth, Provincetown, 
Fall River, New Bedford, Taunton, Gloucester, Lawrence, 
Framingham, Lowell, Foxborough, Quincy, Brockton, Plymouth, 
Boston, Bristol, Warwick, Newport, Providence, Block Island, 
and Westerly
1154 AM EDT Fri Jul 6 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

The Flash Flood Watch continues for

* Portions of Massachusetts and Rhode Island, including the 
  following counties, in Massachusetts, Barnstable, Bristol, 
  Essex, Middlesex, Norfolk, Plymouth, and Suffolk. In Rhode 
  Island, Bristol, Kent, Newport, Providence, and Washington. 

* Until 6 PM EDT this evening

* Showers and thunderstorms will cross eastern Massachusetts and
  Rhode Island thru this afternoon. Some of the thunderstorms will
  be capable of producing very heavy rainfall in a short period of
  time. Thus the potential exists for significant urban and poor
  drainage flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
389 
WGUS61 KBOX 061739
FFABOX

Flood Watch
National Weather Service Boston/Norton MA
139 PM EDT Fri Jul 6 2018


MAC009-017-021-025-RIC001-003-005-007-009-061845-
/O.CAN.KBOX.FF.A.0002.000000T0000Z-180706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Essex-Middlesex-Norfolk-Suffolk-Bristol-Kent-Newport-Providence-
Washington-
Including the cities of Gloucester, Lawrence, Framingham, Lowell,
Foxborough, Quincy, Boston, Bristol, Warwick, Newport, 
Providence, Block Island, and Westerly
139 PM EDT Fri Jul 6 2018

...FLASH FLOOD WATCH IS CANCELLED...

Isolated to scattered showers will remain possible this afternoon
across Rhode Island and northeast Massachusetts, as well as the 
Boston area. However the more widespread area of showers and 
thunderstorms have moved to the east. Therefore the Flash Flood 
Watch for portions of Massachusetts and Rhode Island has been 
cancelled.

$$

MAC001-005-023-062200-
/O.CON.KBOX.FF.A.0002.000000T0000Z-180706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable-Bristol-Plymouth-
Including the cities of Chatham, Falmouth, Provincetown, 
Fall River, New Bedford, Taunton, Brockton, and Plymouth
139 PM EDT Fri Jul 6 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

The Flash Flood Watch continues for

* A portion of southeastern Massachusetts, including the 
  following counties, Barnstable, Bristol, and Plymouth. 

* Until 6 PM EDT this evening

* Showers and thunderstorms will cross southeast Massachusetts
  thru mid afternoon. Some of the thunderstorms will be capable 
  of producing very heavy rainfall in a short period of time. Thus
  the potential exists for significant urban and poor drainage 
  flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
743 
WGUS61 KBOX 061936
FFABOX

Flood Watch
National Weather Service Boston/Norton MA
336 PM EDT Fri Jul 6 2018

MAC001-005-023-062045-
/O.CAN.KBOX.FF.A.0002.000000T0000Z-180706T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barnstable-Bristol-Plymouth-
Including the cities of Chatham, Falmouth, Provincetown, 
Fall River, New Bedford, Taunton, Brockton, and Plymouth
336 PM EDT Fri Jul 6 2018

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southeastern Massachusetts
has been cancelled. Scattered showers and an isolated 
thunderstorm are possible prior to sunset, but the threat for 
flash flooding has come to an end. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 5, 12:43 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 5, 12:43 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1243 PM EDT Thu Jul 5 2018

.SYNOPSIS...
Hot and humid conditions continue today, followed by a cold
frontal passage Friday with showers and thunderstorms. Some of
these storms may contain gusty winds and heavy rainfall. Drier
conditions and seasonable temperatures return next weekend as
large high pressure builds in. Another cold front may bring a
few showers or storms by next Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1240 PM Update...

Radar showing some isolated showers popping up in NW MA, and
cumulus field is becoming a bit more robust. Have updated
forecast to reflect slight chance pops across the far interior,
into the Worcester Hills. Have also updated to account for
the cumulus field bringing partly to mostly sunny skies.
Forecast temps look on track, dewpoints also look on track with
forecast so no changes planned to Heat Advisory.

Early morning discussion follows...

High pres continues to slide S SSE early this morning, which
combined with a late day push of marine flow from the S coastal
sea breezes have led to widespread light S-SW return flow
overnight. Sfc dwpts continue to rise back into the upper 60s
and low 70s as a result. While some marine stratus and fog have
slowly shifted N near the S coast, the initial dwpt depressions
have limited its ability to come onshore except the typical
spots, Cape/Islands. However, may see a couple spots of patchy
dense fog before mixing begins later this morning.

Otherwise, lower lvl WV imagery supports an influx of drier air
in the low-mid lvls, suggestive of an increased subsidence
inversion and coincident with the lower K-index values indicated
by previous forecaster. Soundings suggest this inversion
develops between H8 and H5 primarily, with H7 temps warming as
high as +10C. This should cap convective changes today,
especially as better dynamics to the W usurp some of the
available moisture.

The increased low-mid lvl temps should support higher ambient
temps this afternoon away from the S coast where onshore flow is
maximized. Expecting another round of upper 80s to mid 90s
inland, particularly in the typically warmer spots of the CT
and Merrimack valleys. With dwpts in the low 70s, areas of +100F
heat indices are still expected, so Heat Advisories will be
continued.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Tonight...
Continued onshore flow will maintain the high dwpts trapped
beneath the dissipating subsidence inversion. This will keep
mins in the low-mid 70s. Stratus development possible within
the near-sfc inversion, so will see increasing low clouds near
the S coast through mid MA during the evening. Otherwise,
diurnal dissipation of CAPE values, particularly thanks to
lingering cap, will diminish through the overnight hours and
even as remnant convection approaches from the W ahead of a
cold front and shortwave. Will maintain a low risk for TS,
mainly during the early AM hours thanks to what lingering
elevated instability remains, but the bulk should fall during
the daylight hours.

Fri...
Cold front sweeps through the region into the early afternoon,
this timing is key as it will likely limit the ability for
portions of S New England to further destabilize through the
day, especially given lingering low clouds from overnight
onshore flow. CAPE values, if adjusted for some sunshine reach
about 1000-1500h/kg but are likely to hold mainly between
500-1000j/kg given the this earlier timing and modest mid lvl
lapse rates below 6C/km.

Still with very high PWATs around 2.00in and at least some
elevated instability will need to watch for heavy rainfall,
particularly in any TSRA that develop through the morning from
W-E. Very high warm cloud layers (about 12kft) and low-magnitude
corfidi vectors support this thinking, and this will be the
primary risk for Fri. SWODY2 remains marginal, however peak
shear lags the highest instability, but given the high moisture
content, any lofted cores could yield a wet downburst. Low risk
for severe weather continues, but localized flooding/flash
flooding remains the highest risk. No watch at this time due to
some indications of progressive system, but this may need to be
considered.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Overview...

00z Model guidance is in good agreement in building upper level
ridge over the Rockies with trough over the Northeast. Large high
pressure will dominate much of the CONUS, but remain flat as several
Pac NW waves move through southern Canada and into the Northeast.
This type of pattern will lead to near avg temperatures. Passing
waves will result in hit or miss precip during the work week.

Details...

The weekend...

A break in the heat as a new airmass moves in behind the front. High
pressure from the Great lakes will build into the region resulting
in clear skies and dry weather. Expect very comfortable dewpoints
with high temperatures in the 70s to low 80s. Temperatures overnight
will radiate out dropping overnight lows into the 50s.

Next week...

High pressure gives way as weak waves pass through the flow. Overall
northwest flow will remain with a shot or two of precip on Tues/Wed
in weakening front. Another wave late in the work week. Near average
temperatures through the week, with increasing temperatures late in
the week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/...

Through this afternoon...High confidence. VFR except IFR/LIFR
conditions ACK/MVY/some Cape terminals which may linger on and
off thru this afternoon. Light S flow becoming stronger this
afternoon/evening with some gusts approaching 20 kt late.

Tonight...Moderate confidence.
VFR to start, but expect MVFR and IFR CIGS to spread from the
south coast to around the Mass Pike and points south and also
the higher terrain of the Worcester Hills/east slopes Berks.
S-SW winds 15-25 kt gusts at times. LIFR possible Cape/Island
terminals. Some SHRA and iso TSRA possible mainly across W
MA/CT.

Fri...Moderate confidence.
Along south coastal MA/RI/Cape/Islands, IFR/MVFR improving to
MVFR/VFR during the afternoon. Elsewhere, mix of MVFR/VFR for
most of the area with a period of SHRA and TSRA. Best chance
for localized IFR in heavier rain. S-SW winds continue with
gusts around 20 kt. Winds shift to the W/NW through the
afternoon, with improvement to VFR thereafter.

KBOS Terminal...High confidence in TAF thru this evening, then
moderate confidence in TAF.

KBDL Terminal...High confidence in TAF thru this evening, then
moderate confidence in TAF.

Outlook /Friday Night through Monday/...Moderate confidence.

Friday Night: VFR. Windy with local gusts to 30 kt.

Saturday: VFR. Breezy.

Saturday Night through Monday: VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/...High confidence.

Generally quiet boating weather, outside of some fog late this
morning around the Cape/Islands continues through this afternoon.
However, increasing S-SW flow could yield some gusts 25-30 kt
late this evening into early Fri. Seas will respond, reaching
5-6 ft on the ocean waters. Small Craft Advisories have been
issued due to this risk.

Outlook /Friday Night through Monday/...

Friday Night: Low risk for Small Craft Advisory winds with
areas of gusts up to 30 kt. Seas up to 5 ft.

Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.

Saturday Night through Sunday Night: Winds less than 25 kt.

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>007-
     010>019-026.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>004.
MARINE...Small Craft Advisory from 8 PM this evening to 2 PM EDT Friday
     for ANZ230>234-236-251.
     Small Craft Advisory from 11 PM this evening to 5 PM EDT
     Friday for ANZ235-237-250.
     Small Craft Advisory from 11 PM this evening to 8 PM EDT
     Friday for ANZ254>256.

&&

SYNOPSIS...Doody/Dunten
NEAR TERM...Doody/Dunten/NMB
SHORT TERM...Doody
LONG TERM...Dunten
AVIATION...Doody/Dunten/NMB
MARINE...Doody/Dunten
Hazardous weather outlook, Jul 5, 3:59 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
359 AM EDT Thu Jul 5 2018

CTZ002>004-MAZ003>007-010>019-026-RIZ001>004-060800-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-
359 AM EDT Thu Jul 5 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is the potential for strong thunderstorms with heavy rainfall
on Friday.

..SPOTTER INFORMATION STATEMENT......

Spotter activation is not expected at this time.

MAZ002-008-009-020>024-RIZ005>008-060800-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI-
359 AM EDT Thu Jul 5 2018

This Hazardous Weather Outlook is for southeastern Massachusetts,
western Massachusetts, northern Rhode Island and southern Rhode
Island.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is the potential for strong thunderstorms with heavy rainfall
on Friday.

..SPOTTER INFORMATION STATEMENT......

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-060800-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
359 AM EDT Thu Jul 5 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

..SPOTTER INFORMATION STATEMENT......

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 5, 1:07 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
107 PM EDT THU JUL 5 2018

MAZ002>004-051745-
Western Franklin MA-Northern Worcester MA-Eastern Franklin MA-
107 PM EDT THU JUL 5 2018

...STRONG THUNDERSTORM OVER FRANKLIN COUNTY...

At 105 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montague, or near Greenfield, moving east at 20 mph.

Brief heavy downpours and winds in excess of 30 mph will accompany
this storm.

Locations impacted include...
Greenfield, Orange, Deerfield, Athol, Montague, Sunderland,
Northfield, Bernardston, Shelburne, Leverett, Erving, Colrain, Gill,
Royalston, New Salem, Wendell, Warwick and Leyden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4272 7240 4272 7223 4259 7216 4247 7256
      4264 7266 4273 7245
TIME...MOT...LOC 1705Z 248DEG 19KT 4259 7253

KJC
Special weather statement, Jul 5, 2:23 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
223 PM EDT THU JUL 5 2018

MAZ003-051915-
Eastern Franklin MA-
223 PM EDT THU JUL 5 2018

...THUNDERSTORM WITH HEAVY RAINFALL OVER Franklin COUNTY...

At 221 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sunderland, or 8 miles south of Greenfield, moving east at 15 mph.

Locations impacted include...
Orange, Deerfield, Montague, Sunderland, Northfield, Leverett,
Erving, Shutesbury, Whately, New Salem, Wendell and Warwick.

Localized heavy rainfall rates up to 1 inch per hour will accompany
this storm which may result in minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4267 7231 4249 7228 4248 7229 4245 7229
      4243 7262 4254 7265
TIME...MOT...LOC 1821Z 254DEG 13KT 4249 7258

KJC
Local storm report, Jul 5, 3:05 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
305 PM EDT THU JUL 05 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     LIGHTNING        TURNERS FALLS           42.60N  72.56W
07/05/2018                   FRANKLIN           MA   AMATEUR RADIO

            *** 1 INJ *** LIGHTING STRIKE ON K STREET CAUSING HOUSE
            FIRE WITH ONE INJURY

&&

EVENT NUMBER BOX1804109

WS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:39 AM EDTSmall Craft AdvisoryBOX58 hr
Jul 5, 1:07 PM EDTSpecial Weather StatementBOXFranklin38 min
Jul 5, 2:23 PM EDTSpecial Weather StatementBOXFranklin52 min
Jul 5, 2:55 PM EDTFlash Flood WarningBOXFranklin37 min

Nearby

Flash Flood Watches in Massachusetts, 2018Flash Flood Watches in Rhode Island, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.